Alert archive / Nebraska / High Wind Warnings in 2009
High Wind Warning 1, NWS Omaha, NE
NWS Omaha, NE issued this high wind warning at Mar 23, 2009, 11:01 AM CDT for 4 counties in Nebraska. It was in force for 8 hr. 8 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 23, 2009, 11:01 AM CDT (16:01 UTC)
- Expired
- Mar 23, 2009, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Omaha, NE
Counties Gage County, NE, Jefferson County, NE, Saline County, NE, Seward County, NE
The radar
The Omaha radar (KOAX), 111 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 2:46 PM CDT | NON-TSTM WND GST 60 | 3 S Fairbury, NE | SEMI BLOWN OFF THE ROAD |
| Mar 23, 3:26 PM CDT | HAIL 0.88 | 3 W Friend, NE | |
| Mar 23, 3:28 PM CDT | NON-TSTM WND GST 65 | 1 E Jansen, NE | SEMI BLOWN OFF THE ROAD JUST EAST OF JANSEN |
| Mar 23, 3:50 PM CDT | HAIL 4.25 | Staplehurst, NE | |
| Mar 23, 4:05 PM CDT | HAIL 1 | 7 Nw Beatrice, NE | |
| Mar 23, 4:13 PM CDT | HAIL 1 | 1 S Clatonia, NE | |
| Mar 23, 4:25 PM CDT | HAIL 1.75 | 1 S Cortland, NE | |
| Mar 23, 4:26 PM CDT | TSTM WND DMG | 1 S Clatonia, NE | WIND DAMAGE TO METAL OUTBUILDING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 4.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 504 m²/s²
- 0-3 km storm-relative helicity
- 539 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KOAX 231601 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1101 AM CDT MON MAR 23 2009 ...STRONG SOUTH WINDS EXPECTED TODAY... .LOW PRESSURE IS FORECAST TO DEEPEN OVER CENTRAL NEBRASKA THIS AFTERNOON. THIS WILL BRING VERY STRONG SOUTH WINDS TO THE REGION TODAY...WITH SUSTAINED WINDS RANGING FROM 30 TO 45 MPH...AND GUSTS IN SOME CASES REACHING 50 TO 60 MPH. NEZ065-078-088-089-240000- /O.UPG.KOAX.WI.Y.0006.000000T0000Z-090324T0000Z/ /O.NEW.KOAX.HW.W.0001.090323T1601Z-090324T0000Z/ SEWARD-SALINE-JEFFERSON-GAGE- INCLUDING THE CITIES OF...SEWARD...CRETE...FAIRBURY...BEATRICE 1101 AM CDT MON MAR 23 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS OF 50 TO 60 MPH ARE EXPECTED OVER MUCH OF THE REGION TODAY...ESPECIALLY AS CLOUDS BREAK UP AND MORE SUNSHINE FILTERS THROUGH. NUMEROUS POWER LINES HAVE ALREADY BEEN REPORTED DOWN NEAR FAIRBURY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ IAZ043-055-056-069-079-080-090-091-NEZ015>018-030>034-042>045- 050>053-066>068-090>093-240000- /O.CON.KOAX.WI.Y.0006.000000T0000Z-090324T0000Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING- BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY- LANCASTER-CASS-OTOE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... PENDER...NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON... WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER...FREMONT...BLAIR... DAVID CITY...WAHOO...OMAHA...BELLEVUE...LINCOLN...PLATTSMOUTH... NEBRASKA CITY...TECUMSEH...AUBURN...PAWNEE CITY...FALLS CITY 1101 AM CDT MON MAR 23 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SOUTH WINDS WILL CONTINUE TO INCREASE ACROSS THE AREA TODAY. SUSTAINED WINDS OF 30 TO 35 MPH ARE EXPECTED WITH GUSTS TO AROUND 50 MPH OR HIGHER ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DEWALD
2 follow-up statements
000 WWUS73 KOAX 231953 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 253 PM CDT MON MAR 23 2009 NEZ065-078-088-089-240000- /O.CON.KOAX.HW.W.0001.000000T0000Z-090324T0000Z/ SEWARD-SALINE-JEFFERSON-GAGE- INCLUDING THE CITIES OF...SEWARD...CRETE...FAIRBURY...BEATRICE 253 PM CDT MON MAR 23 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS OF 50 TO 60 MPH ARE EXPECTED OVER MUCH OF THE REGION THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ IAZ043-055-056-069-079-080-090-091-NEZ015>018-030>034-042>045- 050>053-066>068-090>093-240000- /O.CON.KOAX.WI.Y.0006.000000T0000Z-090324T0000Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING- BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY- LANCASTER-CASS-OTOE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... PENDER...NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON... WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER...FREMONT...BLAIR... DAVID CITY...WAHOO...OMAHA...BELLEVUE...LINCOLN...PLATTSMOUTH... NEBRASKA CITY...TECUMSEH...AUBURN...PAWNEE CITY...FALLS CITY 253 PM CDT MON MAR 23 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. STRONG SOUTH WINDS WILL CONTINUE ACROSS THE AREA EARLY THIS EVENING. SUSTAINED WINDS OF 30 TO 35 MPH ARE EXPECTED WITH GUSTS TO AROUND 50 MPH OR HIGHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ GRIFFIS
000 WWUS73 KOAX 232345 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 645 PM CDT MON MAR 23 2009 NEZ065-078-088-089-240300- /O.EXP.KOAX.HW.W.0001.000000T0000Z-090324T0000Z/ /O.EXB.KOAX.WI.Y.0006.090324T0000Z-090324T0300Z/ SEWARD-SALINE-JEFFERSON-GAGE- INCLUDING THE CITIES OF...SEWARD...CRETE...FAIRBURY...BEATRICE 645 PM CDT MON MAR 23 2009 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. THE HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING. STRONG SOUTH TO SOUTHWEST WINDS WILL CONTINUE ACROSS THE AREA EARLY THIS EVENING. SUSTAINED WINDS OF 30 TO 35 MPH ARE EXPECTED WITH GUSTS TO AROUND 50 MPH OR HIGHER. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ016>018-030-031-240045- /O.EXP.KOAX.WI.Y.0006.000000T0000Z-090324T0000Z/ ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- INCLUDING THE CITIES OF...NELIGH...PIERCE...WAYNE...ALBION... NORFOLK 645 PM CDT MON MAR 23 2009 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. $$ IAZ043-055-056-069-079-080-090-091-NEZ015-032>034-042>045-050>053- 066>068-090>093-240300- /O.EXT.KOAX.WI.Y.0006.000000T0000Z-090324T0300Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-THURSTON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON- BUTLER-SAUNDERS-DOUGLAS-SARPY-LANCASTER-CASS-OTOE-JOHNSON-NEMAHA- PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... PENDER...STANTON...WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER... FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA...BELLEVUE... LINCOLN...PLATTSMOUTH...NEBRASKA CITY...TECUMSEH...AUBURN... PAWNEE CITY...FALLS CITY 645 PM CDT MON MAR 23 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING. STRONG SOUTH TO SOUTHWEST WINDS WILL CONTINUE ACROSS THE AREA EARLY THIS EVENING. SUSTAINED WINDS OF 30 TO 35 MPH ARE EXPECTED WITH GUSTS TO AROUND 50 MPH OR HIGHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOBERT
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this high wind warning went out at Mar 23, 9:40 AM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Mar 23, 9:40 AM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
940 AM CDT MON MAR 23 2009
.DISCUSSION...
SEVERE WEATHER THREAT TODAY IS THE IMMEDIATE CONCERN...BUT NOT FOR
SEVERAL HOURS...MOSTLY LIKELY 21Z-03Z TIMEFRAME.
SUBJECTIVE 12Z UPPER AIR ANALYSIS REVEALED SEVERAL PIECES TO THE
PUZZLE. 150M HEIGHT FALLS WERE NOTED AT BOU THIS MORNING...WITH A
110 KT JET AT ABQ. A NARROW TONGUE OF +10 H85 MOISTURE WAS NOTED
FROM AMA TO DDC TO LBF TO ABR...AND A +50 DEGREE TONGUE OF
SURFACE MOISTURE WAS NOTED AS FAR NORTH AS PIR. AS THE UPPER LOW
MOVES TO WEST CENTRAL NEBRASKA BY 00Z THIS EVENING...THE SURFACE
LOW MOVES TO JUST WEST OF ONL. WHILE THERE MAY BE SOME SCATTERED
THUNDERSHOWERS DEVELOPING EARLY THIS AFTERNOON AS LARGE SCALE
ASCENT BEGINS TO MOVE INTO THE REGION...FEEL THE SEVERE STORMS
WILL LIKELY DEVELOP /JUST/ WEST OF OUR CWFA AROUND 20Z-21Z...THEN
MOVE INTO OUR AREA THRU 00Z. 0-6KM SHEAR VALUES OF 45 TO 60KTS
WILL BE MORE THAN SUPPORTIVE FOR MOSTLY LIKELY LOW TOPPED SUPERCELLS.
0-1KM SHEAR VALUES OF 30 TO 35 KNOTS IS CONCERNING...BUT BEST
TORNADO POTENTIAL STILL APPEARS TO BE ACROSS NORTHEAST NEBRASKA
WITHIN THE BACKED LOW LEVEL SURFACE FLOW TO THE NORTHEAST OF THE
SURFACE LOW WHERE LCL HEIGHTS SHOULD RANGE 6-800 METERS. FURTHER
SOUTH OF THE PLATTE RIVER...WHILE THERE MAY BE DISCRETE CELLS
INITIALLY...AM THINKING THAT IT MAY GO LINER PRETTY QUICK...WITH A
HAIL THREAT WITH WET BULB ZERO VALUES IN THE FAVORED RANGE OF
7-8000 FEET. SQUALL LINE WILL LIKELY PROGRESS EASTWARD THROUGH
THE CWFA THROUGH THE EVENING...EVENTUALLY SETTING UP JUST SOUTH
AND EAST OF THE CWFA BY MIDNIGHT.
OTHERWISE...THE SECONDARY CONCERN WILL BE GRADIENT WINDS AHEAD OF
THE SEVERE STORMS...AND THE CURRENT WIND ADVISORY THAT WE HAVE
GOING LOOKS GOOD WITH GUSTS ALREADY APPROACHING THE MID 40S IN
SOME AREAS SOUTH AND WEST. GUSTS COULD EASILY APPROACH 55 MPH
LATER TODAY...AND WILL HAVE TO WATCH FOR ANY THUNDERSHOWERS THAT
DEVELOP AHEAD OF THE MAIN LINE THAT COULD BOOST GUSTS EVEN HIGHER
INTO WARNING CATEGORY.
&&
.PREV DISCUSSION... /ISSUED 318 AM CDT MON MAR 23 2009/
DISCUSSION...
CLASSIC EARLY SPRING STORM TAKING SHAPE OVER THE PLAINS WITH
BLIZZARD CONDITIONS EXPECTED OVER PARTS OF THE WESTERN PLAINS WITH
SEVERE WEATHER AND HEAVY RAIN LIKELY OVER PARTS OF THE CENTRAL PLAINS.
FORECAST CHALLENGES IN SHORTER TERM DEAL WITH WINDS...CONVECTIVE
TRENDS AND THEN HOW FAR SE WILL SNOW WRAP AROUND SYSTEM LATE
TNGT/TUE. CHALLENGES FURTHER OUT INCLUDE ANOTHER POTENTIAL LATE
WEEK STORM ALTHOUGH NO SIGNIFICANT CHANGES WILL BE MADE TO THAT
PD ATTM.
EARLY MORNING STLT TRENDS AND LAST EVENINGS UA ANLYS SHOWED BROAD
UPPER TROUGH/HGT FALLS OVER MUCH OF THE WRN CONUS. SYSTEM FCST
SIMILARLY BY 00Z NAM/GFS/ECMWF TO CONSOLIDATE/CLOSE-OFF OVER THE
NEBR SANDHILLS BY 00Z/24 WITH 500 MB HGTS AT 540-543 DM. SYSTEM
THEN SLOWS DOWN AFTER THAT WITH MODELS DIVERGING SLIGHTLY ON TRACK
WITH GFS THE SLOWEST/FTHR S. LOW LVL JET CRANKING UP AHEAD OF
SYSTEM BROUGHT AN INCREASE IN ELEVATED MARGINALLY SVR STORMS AS
OF 0730Z AND ENOUGH OF THESE LOW LVL WINDS HAD MIXED DOWN A BIT
EARLIER PRODUCING WINDS THAT BRIEFLY REACHED ADVSRY CRITERIA.
SFC WINDS HAD BACKED OFF SOME AND UNLESS THEY PICK BACK UP BEFORE
PRESS TIME...WILL CONT START TIME OF WIND ADVSRY AT 14Z.
HOWEVER...SFC PRES GRADIENT IS TIGHT OVR ALL OF THE CWA AND BUFR DATA
SHOWED MOST OF THE CWA MIXED DOWN SIMILAR WIND SPEEDS AT 18Z SO
EXPANDED AREAL COVERAGE TO ALL BUT KNOX/CEDAR COUNTIES. EARLY
MORNING SFC OBS SHOWED SOMEWHAT DRIER SFC AIR HAD SPREAD OVER MUCH
OF THE CWA LOWERING MANY DWPTS INTO THE 40S. WOULD EXPECT THEM TO
INCREASE BACK INTO LOW/MID 50S BY EARLY AFTN BASED ON UPSTREAM OBS BFR
DRYLINE MOVES ACROSS. SYNOPTIC SYSTEM WILL PROVIDE SIGFNT FORCING
TODAY AIDING IN WEAKENING MID LVL CAP AND FCST SOUNDINGS FM
GFS/NAM SIMILARLY SPREAD THIS WEAKENING INTO WRN ZONES IN 18-20Z
PD AND TO OMAHA BY 23 OR 00Z. ADJUSTED GRIDS TO ACCOUNT FOR
DECREASING TSTM THREAT INTO MID AFTN BEFORE INCREASING CHCS AGAIN
AS CAP WEAKENS AND DRYLINE/CDFNT PUSH INTO WRN THEN CNTRL CWA.
BESIDES HAIL THREAT TDA AND EVEN IF LOW-TOPPED SUPERCELLS DON/T
MATERIALIZE OVER CWA...SHEAR WILL BE DECENT AND SFC WINDS WILL BE
STRONG ENOUGH THAT IT WOULDN/T TAKE MUCH TO REACH SVR WIND
CRITERIA W/ANY ACTIVITY...THUS ADDED SVR MENTION TO ALL ZONES FM
21-01Z...ALTHO THREAT COULD LINGER A BIT LONGER FAR SERN ZONES.
LTL/NO CHANGES WERE MADE TO TEMPS...GENERALLY UPPER 60S-LOWER
70S.
FCST TRACK OF MID LVL SYSTEM...MOSTLY W THROUGH N OF THE CWA...POINTED
TO POSSIBLY SOME WET SNOW WRAPPING INTO NWRN ZONES...BUT KEPT
POPS BELOW LIKELY CATEGORY TNGT THERE WITH ANY SNOW ACCUMULATIONS
FOR US PROBABLY MINIMAL. WOULD EXPECT SQUALL LINE TYPE ACTIVITY
RACING EWD WITH CELLS TRACKING NNEWD THROUGH CWA THIS EVENING WITH
POPS MARKEDLY DECREASING AFT 06Z. KEPT SRN CWA DRY ON TUE WITH
SMALLISH POPS NRN ZONES. BECAUSE OF POSSIBLE LINGERING PCPN AND
PROBABLE CLOUD COVER LOWERED HIGHS TO MID/UPPER 30S FAR NW ZONES.
BANKING ON ENOUGH SUN/FAVORABLE MIXING SERN 2/3RDS THAT DESPITE
AFTN COLD ADVCTN THAT UPPER 40S/LOWER 50S CAN BE REACHED BEFORE
READINGS LVL OFF IN THE AFTN. WEAK WARM ADVCTN AHEAD OF ANOTHER
TROUGH SHOULD BRING A BIT MILDER READINGS TO THE FCST AREA WED.
APPEARS ANOTHER POTENTIALLY MAJOR STORM WILL BE LIFTING ACROSS THE
PLAINS LATE THIS WEEK OR OVER THE WEEKEND...THIS TIME A BIT
FARTHER SE PUTTING MORE OF OUR CWA AT RISK FOR SNOW. ALTHOUGH
INCREASED POPS INTO CHC CATEGORY NWRN ZONES ON THU IN WARM ADVCTN
ZONE AHEAD OF THIS NEXT SYSTEM...LEFT OUT PDS ALONE ATTM AS SYSTEM
APPEARS IT WILL HAVE SOME DIGGING TO DO WHICH COULD THROW TIMING
OFF SUBSTANTIALLY. FWIW 00Z GFS COBB DATA THREW OUT OBSCENE SNOW
AMOUNTS TO PARTS OF THE CWA.
AVIATION...
FOR TAF SITES KOFK/KOMA/KLNK.
OUTSIDE OF TSTM ACTIVITY...EXPECT VFR CEILINGS TO PREVAIL. TSTM
ACTIVITY COULD CREATE MVFR CEILINGS AND IFR VISIBILITIES. STIFF
WINDS WILL OCCUR WITH STRONG PRESSURE GRADIENT THROUGH THE DAY...
THEN WIDNS WILL BECOME SOUTHWEST THIS EVENING. AFTER THE MORNING
ACTIVITY...BEST CHANCE FOR STRONG TSTMS IS FROM 20Z TO 02Z WITH
PASSAGE OF DRYLINE AND COLD FRONT.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NEZ015>018-030>034-
042>045-050>053-065>068-078-088>093.
IA...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR IAZ043-055-056-069-
079-080-090-091.
&&
DEWALDHazardous weather outlook, Mar 23, 5:00 AM CDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 500 AM CDT MON MAR 23 2009 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-240000- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 500 AM CDT MON MAR 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TODAY AND TONIGHT ALTHOUGH THERE IS A SMALL CHANCE OF ADDITIONAL THUNDERSTORMS DEVELOPING LATER THIS MORNING INTO EARLY AFTERNOON...THUNDERSTORMS CHANCES GREATLY INCREASE AFTER 2 OR 3 PM WEST OF A LINCOLN TO NORFOLK LINE AND AFTER 5 OR 6 PM ALONG AND EAST OF THE MISSOURI RIVER. SEVERE THUNDERSTORMS CONTAINING STRONG WINDS AND LARGE HAIL ARE THE PRIMARY THREATS...ALTHOUGH LOW-TOPPED SUPERCELLS WITH AN ISOLATED TORNADO OR TWO CAN NOT BE RULED OUT LATER THIS AFTERNOON INTO THIS EVENING. AS LOW PRESSURE ORGANIZES AND DEEPENS OVER WESTERN NEBRASKA TODAY...WARM MID LEVEL TEMPERATURES MOVING ACROSS THE OUTLOOK AREA SHOULD FORCE MOST THUNDERSTORM ACTIVITY EAST OR NORTH OF THE REGION UNTIL LATER THIS AFTERNOON. FORECAST SOUNDINGS INDICATED THAT THIS MID LEVEL CAP WILL WEAKEN FROM WEST TO EAST OVER THE AREA THIS AFTERNOON INTO EARLY EVENING AS THE LOW MOVES INTO CENTRAL NEBRASKA FORCING A DRYLINE/COLD FRONT INTO EASTERN NEBRASKA. IN ADDITION TO THE SEVERE THUNDERSTORM THREAT...STRONG SOUTH OR SOUTHEAST WINDS WILL PREVAIL OVER MUCH OF THE AREA TODAY...WITH GUSTS OF 45 TO 55 MPH EXPECTED. WINDS SHOULD DECREASE OVER THE AREA THIS EVENING AND THE SEVERE WEATHER THREAT SHOULD SHIFT MOSTLY SOUTHEAST THROUGH EAST OF THE REGION AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER STORM SYSTEM IS FORECAST TO DEVELOP OVER THE PLAINS LATE THIS WEEK INTO SATURDAY. CURRENT INDICATIONS ARE THAT THIS SYSTEM WILL TRACK FARTHER SOUTHEAST THAN THE ONE AFFECTING THE REGION TODAY...THUS PUTTING MORE OF THE AREA AT RISK FOR ACCUMULATING SNOW. AS USUAL...LOCATIONS THAT WILL RECEIVE SNOW...AND EXACT AMOUNTS...WILL DEPEND HEAVILY ON THE TRACK OF THIS STORM ...WHICH...AT THIS TIME...WAS STILL UNCERTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD PREPARE FOR ACTIVATION FROM MID AFTERNOON INTO MID EVENING. CHERMOK
In the hours before
Local storm report, Mar 23, 10:17 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1017 AM CDT MON MAR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 AM NON-TSTM WND DMG FAIRBURY 40.14N 97.18W
03/23/2009 JEFFERSON NE EMERGENCY MNGR
SPORADIC POWER OUTAGES DUE TO HIGH GRADIENT WINDS. PEAK
WIND 51 MPH NEAR FAIRBURY.
&&
DEWALDLocal storm report, Mar 23, 10:57 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1057 AM CDT MON MAR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 AM HAIL 3 ESE CREIGHTON 42.45N 97.85W
03/23/2009 E0.88 INCH KNOX NE PUBLIC
&&
JRBThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 1:38 AM CDT | Severe Thunderstorm Warning | OAX | Antelope, Knox, Pierce | 39 min |
| Mar 23, 2:13 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone, Madison, Pierce | 47 min |
| Mar 23, 2:44 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone | 46 min |
| Mar 23, 2:55 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Platte, Stanton | 50 min |
| Mar 23, 3:16 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Platte | 44 min |
| Mar 23, 3:26 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Knox | 49 min |
| Mar 23, 3:27 PM CDT | Tornado Warning | OAX | Butler, Colfax, Platte | 33 min |
| Mar 23, 3:30 PM CDT | Tornado Warning | OAX | Saline, Seward | 36 min |
| Mar 23, 3:34 PM CDT | Severe Thunderstorm Warning | OAX | Saline, Seward | 42 min |
| Mar 23, 3:57 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson, Lancaster | 48 min |
| Mar 23, 3:59 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Dodge, Saunders | 46 min |
| Mar 23, 4:04 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Lancaster, Saunders, Seward | 41 min |
| Mar 23, 4:12 PM CDT | Tornado Warning | OAX | Gage, Lancaster | 48 min |
| Mar 23, 4:14 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Pierce, Stanton, Wayne | 46 min |
| Mar 23, 4:30 PM CDT | Tornado Warning | OAX | Lancaster, Saunders | 30 min |
| Mar 23, 4:33 PM CDT | Tornado Warning | OAX | Cass, Lancaster, Otoe | 42 min |
| Mar 23, 4:45 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Dodge | 45 min |
| Mar 23, 4:52 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Dodge, Saunders, Washington | 53 min |
| Mar 23, 5:03 PM CDT | Tornado Warning | OAX | Cass, Douglas, Sarpy, Saunders | 42 min |
| Mar 23, 5:13 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 32 min |
| Mar 23, 5:27 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster, Otoe | 33 min |
| Mar 23, 5:35 PM CDT | Tornado Warning | OAX | Douglas, Washington | 55 min |
| Mar 23, 5:43 PM CDT | Severe Thunderstorm Warning | OAX | Thurston | 17 min |
| Mar 23, 5:48 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Douglas, Sarpy, Saunders | 32 min |
| Mar 23, 6:01 PM CDT | Severe Thunderstorm Warning | OAX | Richardson | 59 min |
| Mar 23, 6:31 PM CDT | Severe Thunderstorm Warning | OAX | Pawnee, Richardson | 30 min |
| Mar 23, 6:39 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 66 min |
| Mar 23, 6:58 PM CDT | Severe Thunderstorm Warning | OAX | Richardson | 32 min |
Nearby
High Wind Warnings in Nebraska, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.